pixel
 You are here:  Home  ›  Hair Questions  ›  Questions about Perms  › 
pixel
hairstyle Hairfindertrademark graphic
Hairstyles, Hair Care & Fashion
 
pixel
pixel pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
try on hairstyles
pixel
pixel
pixel
pixel
pixel
pixel
pixel
ask hair questions
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel
pixel

Perm Dropped Out

Q: I was in the hospital last week and my perm dropped out. Can medication or anesthetics cause a perm to drop out?
 
A: Actually yes. There are medications that have been known to affect the permed hair in some individuals. These include some blood pressure medications, dietary supplements and general anesthesia used for surgical procedures.
 
      The cause for this has been theorized as the medications and/or anesthetic affecting the disulfide bonds in the hair (which are manipulated during the perm process). The weakening of the disulfide bonds of the hair results in the loosening of the permed curls; if not outright loss of curl altogether.
 
      General recommendations are for an individual to wait at least 3 months after stopping a medication or having anesthetic that is believed to be responsible for a failed perm. The hair should be shampooed using a gentle shampoo (such as baby shampoo) and treated with kid gloves. The alleged weakening of the disulfide bonds not only loosens the curl, but weakens the structural integrity of the hair altogether.
 
©Hairfinder.com
 
 
Related posts:
 
Perms
 
Can I have my hair permed after conscious sedation?
 
Is it safe to get a perm 1 or 2 months before an operation?
 
Is it safe to have my hair permed when taking fertility drugs?
 
Can you have a permanent when you are having radiation and chemotherapy?
 
pixel
Home        News        Updates        Hairbooks        Virtual Hairstyles        Hairstyles        Hair Q&A         Sitemap        Privacy Statement        Disclaimer
Try on different hairstyles and hair colors